ARTHROCARE CORP. REFLEX ULTRA 45 COBLATOR II; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Back to Search Results |
| Model Number |
EIC4845-01 |
| Medical Device Problem Code |
Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Code |
Insufficient Information (4580)
| Date of Event |
12/10/2020
Type of Reportable Event
Serious Injury
Event or Problem Description
It was reported that on literature review "is there a relationship between age, personal factors or surgical findings, and outcome after temporomandibular joint arthroscopy?", 4 patients had a failed tmj arthroscopy procedure using a reflex ultra 45 coblator ii wand.The issue was solved with an additional surgery, a discectomy.Patients outcome is unknown.No further information is available.
Additional Manufacturer Narrative
Internal complaint reference (b)(4).Article: muñoz-guerra, m.F., rodríguez-campo, f.J., escorial-hernández, v., brabyn, p.J., fernández-domínguez, m., & naval-gías, l.(2021).Is there a relationship between age, personal factors or surgical findings, and outcome after temporomandibular joint arthroscopy?.Journal of oral and maxillofacial surgery, 79(5), 1000-1008.
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).H10 h3, h6: the reported device was not returned to the designated complaint unit for independent evaluation, thus visual inspection and functional testing could not be performed.Insufficient product identification information was provided and thus a manufacturing record review could not be conducted.Based on the information available, there were no indications to suggest that the product did not meet manufacturing specification upon release for distribution.A complaint history review found similar reported events.The instructions for use was reviewed and found to include conditions of off label use and technique specifics, as well as precautions and warnings related to the use of the device.A risk management review found that the reported failure and/or harm was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.A clinical review states per case details, ¿no further information is available.¿ without clinically relevant patient-specific supporting documentation, a thorough medical investigation cannot be performed.The root cause and/or patient outcome beyond that which was documented in the article cannot be confirmed nor concluded.It was communicated via email that the events were not related to some type of adverse effect of coblator and related to the relationship of the progressive evolution of joint dysfunction itself.No further medical assessment is warranted at this time.Should any additional clinical information be provided, this complaint will be re-evaluated.There was no relationship found between the device and the reported event.The complaint was not confirmed.Factors that could have contributed to the reported event include a failure of a concomitant device.Please refer to the instructions for use for recommendations on proper use of the device and potential troubleshooting methods to prevent future reoccurrence of the reported event.No containment or corrective actions are recommended at this time.If the product associated with this event is returned at a future date, this investigation will be reopened for evaluation.